MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of three flexiva laser fibers that were used in the same procedure.It was reported to boston scientific corporation on september 14, 2018 that three flexiva laser fibers [flexiva id 365, flexiva id tractip 200 and flexiva id 200] were used in a ureteroscopy with laser lithotripsy procedure in the right kidney performed on (b)(6) 2018.According to the complainant, during the procedure, it was noted that a flexiva id tractip 200 laser fiber and a flexiva id 200 laser fiber were broken before it was use on the patient.A flexiva id 365 was used and it was broken inside the lithovue disposable ureteroscope.A broken fragment fell inside the kidney.A new flexible lithovue ureteroscope was opened and the broken piece was retrieved by basket extraction from the right kidney.The procedure was completed.There were no complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e4: this event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).Block h6: problem code 1069 captures the reportable event of fiber broke.Block h10: investigation results: the fiber was returned broken into two pieces.The first piece measured approximately 278.0 cm from the top of the connector to the break.The second piece measured approximately 1.9 cm from the break including the distal tip.The exposed glass tip showed signs of slight degradation.The condition of the returned device confirmed that the fiber was broken.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.
 
Event or Problem Description

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7961301
Report Number3005099803-2018-60814
Device Sequence Number19146227
Product Code GEX
UDI-Device Identifier08714729963783
UDI-Public08714729963783
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberM006R8403921
Device Catalogue Number69271
Device Lot Number0000006265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight79